Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 106, NWS Birmingham, AL

May 10, 2008Marion County, Winston County, Alabama

NWS Birmingham, AL issued this tornado warning at May 10, 2008, 11:44 PM CDT for Marion County, Winston County, Alabama. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 11:44 PM CDT (04:44 UTC)
Expired
May 11, 2008, 12:45 AM CDT
In force
61 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Marion County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 11:49 PM CDTHAIL 0.75Hackleburg, ALDIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.
May 10, 11:50 PM CDTTSTM WND DMGDouble Springs, ALMINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL.
May 10, 11:58 PM CDTTSTM WND GST 60Bear Creek, ALHAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR CREEK.
May 11, 12:38 AM CDTTSTM WND DMGDouble Springs, ALSTRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 110444
TORBMX
ALC093-133-110545-
/O.NEW.KBMX.TO.W.0106.080511T0444Z-080511T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
  WINSTON COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITIES OF...HALEYVILLE...ARLEY...

* UNTIL 1245 AM CDT

* AT 1141 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HACKLEBURG...OR 9
  MILES NORTHEAST OF HAMILTON...MOVING EAST AT 46 MPH.

* THE TORNADO WILL BE NEAR...
  HALEYVILLE AND NEEDMORE BY MIDNIGHT CDT...
  ASHRIDGE BY 1210 AM CDT...
  WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON RECREATIONAL
  AREA BY 1215 AM CDT...
  MORELAND AND CORINTH REC AREA BY 1220 AM CDT...
  ADDISON AND INMANFIELD BY 1230 AM CDT...

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3431 8793 3430 8710 3404 8709 3403 8711
      3414 8795
TIME...MOT...LOC 0444Z 274DEG 40KT 3421 8782

$$

17/KLAWS
4 follow-up statements
000 
WWUS54 KBMX 110458
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CDT SAT MAY 10 2008

ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1158 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
NORTHEASTERN MARION AND WINSTON COUNTIES...

AT 1154 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR BEAR CREEK...OR ABOUT NEAR
HALEYVILLE...MOVING EAST AT 46 MPH.

THE TORNADO WILL BE NEAR...
  WEISS BY 1205 AM CDT...
  ASHRIDGE BY 1210 AM CDT...
  ROCK CREEK...WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON
  RECREATIONAL AREA BY 1215 AM CDT...
  WINSTON COUNTY AIRPORT...MORELAND AND CORINTH REC AREA BY 1220 AM
  CDT...
  HOUSTON BY 1225 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3432 8771 3432 8767 3430 8765 3430 8740
      3432 8738 3430 8710 3405 8709 3404 8711
      3403 8718 3411 8772 3412 8773
TIME...MOT...LOC 0458Z 274DEG 40KT 3420 8763

$$

17/KLAWS
000 
WWUS54 KBMX 110505
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT SUN MAY 11 2008

ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1206 AM CDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR EXTREME
EAST CENTRAL MARION AND WINSTON COUNTIES...

AT 1204 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR WEISS...OR ABOUT NEAR
HALEYVILLE...MOVING EAST AT 46 MPH.

THE TORNADO WILL BE NEAR...
  ROCK CREEK...WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON
  RECREATIONAL AREA BY 1215 AM CDT...
  WINSTON COUNTY AIRPORT...MORELAND AND CORINTH REC AREA BY 1220 AM
  CDT...
  HOUSTON BY 1225 AM CDT...
  ADDISON BY 1230 AM CDT...
  NESMITH BY 1235 AM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3419 8760 3427 8754 3431 8738 3430 8710
      3406 8709 3404 8710 3403 8718 3407 8737
      3410 8764
TIME...MOT...LOC 0506Z 274DEG 40KT 3419 8753

$$

17/KLAWS
000 
WWUS54 KBMX 110514
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT SUN MAY 11 2008

ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1214 AM CDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR EXTREME
EAST CENTRAL MARION AND WINSTON COUNTIES...

AT 1211 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR WEISS...OR ABOUT 8 MILES
NORTHEAST OF LYNN...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  HOUSTON RECREATIONAL AREA AND CURTIS CROSSROADS BY 1220 AM CDT...
  WINSTON COUNTY AIRPORT AND CORINTH REC AREA BY 1225 AM CDT...
  HOUSTON...ARLEY AND FALLS CITY BY 1230 AM CDT...
  HELICON AND ADDISON BY 1235 AM CDT...
  NESMITH BY 1240 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3419 8760 3427 8754 3431 8738 3430 8710
      3406 8709 3404 8710 3403 8718 3407 8737
      3410 8764
TIME...MOT...LOC 0514Z 278DEG 39KT 3415 8744

$$

17/KLAWS
000 
WWUS54 KBMX 110523
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT SUN MAY 11 2008

ALC093-110533-
/O.CAN.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
MARION AL-
1223 AM CDT SUN MAY 11 2008

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL MARION COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3430 8710 3406 8709 3404 8710 3403 8718
      3408 8745 3419 8752 3428 8751 3431 8738
TIME...MOT...LOC 0523Z 269DEG 31KT 3416 8736

$$

ALC133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-
1223 AM CDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WINSTON
COUNTY...

AT 1222 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR HOUSTON RECREATIONAL AREA...
OR ABOUT 11 MILES NORTHWEST OF ARLEY...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  CORINTH REC AREA AND 6 MILES SOUTH OF MORELAND BY 1230 AM CDT...
  HOUSTON AND ARLEY BY 1235 AM CDT...
  ADDISON AND 6 MILES SOUTH OF INMANFIELD BY 1240 AM CDT...
  NESMITH...HELICON...ADDISON TOWN HALL AND ADDISON MUNICIPAL AIRPORT
  BY 1245 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

LAT...LON 3430 8710 3406 8709 3404 8710 3403 8718
      3408 8745 3419 8752 3428 8751 3431 8738
TIME...MOT...LOC 0523Z 269DEG 31KT 3416 8736

$$

JD/81

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 10, 9:52 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 10, 9:52 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 PM CDT SAT MAY 10 2008

.UPDATE...TONIGHT DISCUSSION.

&&

.SHORT TERM....OVERNIGHT

IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT
THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST
OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER
CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE.
LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR.
SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL
ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO
DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED
WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11
PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE
PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL
REMAIN POSSIBLE DURING THE OVERNIGHT HOURS.

MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST
TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL
WATCHES AND WARNINGS.

75

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING...
NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH
AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO
FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN
GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT
BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT
OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL
ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO
UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL
CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF
THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE
MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL
DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS
WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS
IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA.

TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE
MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL
NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND
REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM
SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE
SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND
AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL
SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER
NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE
FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY.

ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS
STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW.
THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY
FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO
PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT
HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN
MODEL OUTPUT.

UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN
FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

A LOT OF UNCERTAINTY REMAINS IN THE FORECAST. WE ARE STILL EXPECTING
A LINE OF STORMS TO MOVE THROUGH THE AREA AFTER MIDNIGHT. STILL
REMAIN CONFIDENT THAT AT LEAST BHM...ANB...EET AND TCL WILL BE
AFFECTED BY THIS LINE. BASED MY TIMING ON WHEN THE LINE WILL MOVE
THROUGH ON CURRENT RADAR TRENDS AND MODEL DATA. THREW IN A ONE HOUR
TEMPO ON WHERE THE WORSE OF THE WEATHER COULD OCCUR. WILL CONTINUE
TO MONITOR HOW THINGS UNFOLD TONIGHT AND WILL UPDATE THE FORECAST AS
IF NEEDED.

ONE THING TO NOTE...EXPECT SOME VERY STRONG WINDS TOMORROW AFTER THE
FRONT MOVES THROUGH. SUSTAINED WINDS WILL BE AROUND 25 MPH WITH
GUSTS AROUND 35 MPH AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, May 10, 10:31 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAY 10 2008

ALZ011>015-017>050-120331-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1031 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST
THROUGH 6 AM SUNDAY.

NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE
SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY
TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF
CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS
THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA
WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY
MORNING.

BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED.
SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH.
SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED.

FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL
OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY.  FORECAST CONFIDENCE
ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT.  IF
CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED
TO BE INTRODUCED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY.

10/ARM

In the hours before

Special weather statement, May 10, 7:41 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT SAT MAY 10 2008

ALZ017-018-026-110130-
BLOUNT-ETOWAH-ST. CLAIR-
741 PM CDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR BLOUNT...ETOWAH AND ST. CLAIR
COUNTIES UNTIL 830 PM CDT...

AT 741 PM CDT...THE NATIONAL WEATHER SERVICE METEOROLOGISTS ARE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHVILLE
TO ROSA...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF MARKTON TO
CLEVELAND...MOVING EAST AT 45 MPH.

HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITNEY JUNCTION.
  HORSE PENS FORTY.
  STEELE.
  WILLIAMS.
  RAMSEY.
  HOWELTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, May 10, 11:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     12 NW HAMILTON          34.26N 88.13W
05/10/2008                   MARION             AL   EMERGENCY MNGR

            TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
            COMMUNITY.

&&

LINHARES
Local storm report, May 10, 11:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             HAMILTON                34.14N 87.98W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston65 min
May 10, 11:20 PM CDTTornado WarningBMXMarion40 min
May 10, 11:54 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker36 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston32 min
May 11, 12:01 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Walker, Winston3 hr
May 11, 12:11 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby36 min
May 11, 12:21 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Walker, Winston39 min
May 11, 12:26 AM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker, Winston49 min
May 11, 12:35 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega40 min
May 11, 12:38 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
May 11, 12:51 AM CDTTornado WarningBMXBlount, Walker39 min
May 11, 12:53 AM CDTTornado WarningBMXFayette, Lamar52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Walker46 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa52 min
May 11, 1:18 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, Jefferson, St. Clair, Talladega42 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa, Walker46 min
May 11, 1:32 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
May 11, 1:37 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
May 11, 1:44 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Randolph, Tallapoosa46 min
May 11, 1:45 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Talladega3 hr
May 11, 1:49 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby41 min
May 11, 2:01 AM CDTTornado WarningBMXJefferson, Shelby44 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa40 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Jefferson, St. Clair, Talladega40 min
May 11, 2:08 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas45 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby50 min
May 11, 2:22 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Lee, Randolph, Tallapoosa23 min
May 11, 2:39 AM CDTTornado WarningBMXCleburne23 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more46 min
May 11, 2:48 AM CDTFlash Flood WarningBMXJefferson, St. Clair87 min
May 11, 2:57 AM CDTAreal Flood AdvisoryBMXShelby3 hr
May 11, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell29 min
May 11, 3:06 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph39 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningBMXFayette16 min
May 11, 3:30 AM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Randolph, Tallapoosa45 min
May 11, 4:12 AM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
May 11, 4:25 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Pike, Russell50 min
May 11, 5:16 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.